Solution of a roulette-type ruin problem - A correction to

A rule of thumb (not only) for gamblers

Andrzej S. Kozek*

*Corresponding author for this work

    Research output: Contribution to journalArticle

    1 Citation (Scopus)


    In the paper we derive a closed form formula for a probability of success in a roulette-type game. The player begins the game having j chips and plays one chip at a time. In each game, he either wins w chips with probability p or loses his chip with probability 1 - p. The game terminates when the player loses all his fortune or when his capital reaches, or exceeds level C. The present solution rectifies the incorrect one, presented in Section 3 of Kozek (Stochastic Process. Appl. 55 (1) (1995) 169).

    Original languageEnglish
    Pages (from-to)301-311
    Number of pages11
    JournalStochastic Processes and their Applications
    Issue number1-2
    Publication statusPublished - 2002

    Fingerprint Dive into the research topics of 'Solution of a roulette-type ruin problem - A correction to: A rule of thumb (not only) for gamblers'. Together they form a unique fingerprint.

    Cite this